Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Guest TexasT

Stomach Ulcer

Recommended Posts

Guest TonyaV

Hello MComes,

 

I found out yesterday that I am bleeding somewhere in my stomach. I've never had a stomach ulcer before.

 

I'm taking Norco 325mg with a muscle relaxer, Soma 350mg. I've been taking these since the first of June because of severe pain and dystonia in my neck. I usually take one each, 3 times a day. But lately, I've been trying to take them twice a day. My platelet count has been low for several weeks.

 

Could the pain med. be causing the bleeding?

 

Thanks,

Tonya

Share this post


Link to post
Share on other sites

It is very possible the pain medication can cause an ulcer. Norco, and many other pain Meds contain hydrocodone, which can be very damaging to the stomach lining. Norco plus other foods and/or situations can make the stomach issue worse. Stress and anxiety are 2 major physical issues that can exacerbate the stomach issue. Foods such as spicy food, fried foods, caffiene, chocolate, and alcohol can also add to the issue. Try to eat when you take th norco. I usually tell people to take the first 2-3 bites of food, take the medicine, then your meal. This may help with the medication making the issue worse.

Share this post


Link to post
Share on other sites
Guest TonyaV

It is very possible the pain medication can cause an ulcer. Norco, and many other pain Meds contain hydrocodone, which can be very damaging to the stomach lining. Norco plus other foods and/or situations can make the stomach issue worse. Stress and anxiety are 2 major physical issues that can exacerbate the stomach issue. Foods such as spicy food, fried foods, caffiene, chocolate, and alcohol can also add to the issue. Try to eat when you take th norco. I usually tell people to take the first 2-3 bites of food, take the medicine, then your meal. This may help with the medication making the issue worse.

 

Thank you!

 

I stopped taking the pain medicine 4 days ago. I'm going to try to push through it and am trying Sinemet again.

Share this post


Link to post
Share on other sites

I tell ya, us PD partients are tough. We have to choose the best path for our health. many times we have to decide between now and long term relief.

 

If you need anything else, let me know.

 

 

 

 

 

Thank you!

 

I stopped taking the pain medicine 4 days ago. I'm going to try to push through it and am trying Sinemet again.

Share this post


Link to post
Share on other sites
Guest TonyaV

I tell ya, us PD partients are tough. We have to choose the best path for our health. many times we have to decide between now and long term relief.

 

If you need anything else, let me know.

 

 

 

 

 

 

 

Hi,

 

Well, I did fine for three weeks with little pain and the bleeding stopped and my platelets went back up to normal. But, the "parky flu", as John(jb49) calls it, is back. I had to break down and take a few pain pills. I'm afraid to take any more; afraid the ulcer will start bleeding again and the platelets will drop. But, I'll make it, just like all of us PD patients. We are tough, aren't we? We have to be. But, honestly, I'm pretty much of a weak wimp at times.

How are you and how's your progress coming along since your surgery?

 

Tonya

Share this post


Link to post
Share on other sites

Tonya,

 

We are tough monkeys aren't we.

Thank you for asking about how I am doing. I am, right now as we speak, on my way to my first post-op visit since the permanent implant was done. I will post about it after the visit. As we all know, what we think, many times, is much different than what the Dr thinks.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×